Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 351, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 23, 2014, 5:21 PM CDT for Blaine County, Custer County, Loup County, Nebraska. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2014, 5:21 PM CDT (22:21 UTC)
- Expired
- Sep 23, 2014, 6:15 PM CDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Custer County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 77 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 5:52 PM CDT | TSTM WND GST 60 | 6 Nw Anselmo, NE | PEA SIZE HAIL WAS ALSO SEEN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862
WUUS53 KLBF 232221
SVRLBF
NEC009-041-115-232315-
/O.NEW.KLBF.SV.W.0351.140923T2221Z-140923T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
521 PM CDT TUE SEP 23 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
NORTH CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA...
SOUTHERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 615 PM CDT
* AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF DUNNING...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TAYLOR...ANSELMO...MILBURN...VICTORIA SPRINGS STATE RECREATION
AREA...GATES...ALMERIA...MILBURN DIVERSION DAM STATE WILDLIFE
MANAGEMENT AREA...LILLIAN...WALWORTH AND ROUND VALLEY.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 239 AND 258.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 124 AND 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4187 9933 4151 9951 4169 10013 4193 10007
TIME...MOT...LOC 2222Z 282DEG 20KT 4176 9998
HAIL...1.25IN
WIND...60MPH
$$
BUTTLER2 follow-up statements
971
WWUS53 KLBF 232238
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
538 PM CDT TUE SEP 23 2014
NEC009-041-115-232315-
/O.CON.KLBF.SV.W.0351.000000T0000Z-140923T2315Z/
BLAINE NE-CUSTER NE-LOUP NE-
538 PM CDT TUE SEP 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LOUP...NORTH CENTRAL CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL
615 PM CDT...
AT 536 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF ANSELMO...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANSELMO...MILBURN...VICTORIA SPRINGS STATE RECREATION AREA...GATES...
ALMERIA...MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...
LILLIAN...WALWORTH AND ROUND VALLEY.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 239 AND 258.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 125 AND 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4187 9933 4151 9951 4169 10013 4193 10007
TIME...MOT...LOC 2238Z 289DEG 14KT 4174 9993
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER331
WWUS53 KLBF 232254
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
554 PM CDT TUE SEP 23 2014
NEC009-041-115-232315-
/O.CON.KLBF.SV.W.0351.000000T0000Z-140923T2315Z/
BLAINE NE-CUSTER NE-LOUP NE-
554 PM CDT TUE SEP 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LOUP...NORTH CENTRAL CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL
615 PM CDT...
AT 552 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANSELMO...AND
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANSELMO...MILBURN...VICTORIA SPRINGS STATE RECREATION AREA...GATES...
ALMERIA...MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...
LILLIAN...WALWORTH AND ROUND VALLEY.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 239 AND 258.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 125 AND 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4187 9933 4151 9951 4169 10013 4193 10007
TIME...MOT...LOC 2255Z 294DEG 18KT 4166 9991
HAIL...1.00IN
WIND...60MPH
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 3:35 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 23, 3:35 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT TUE SEP 23 2014 .SYNOPSIS... ISSUED AT 335 PM CDT TUE SEP 23 2014 UPPER LEVEL LOW SPINNING NEAR THE NEB/S DAKOTA BORDER THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE IS PUSHING EAST WITH STILL SOME LINGER STRATUS ACROSS EASTERN NEBRASKA. MEANWHILE A SFC TROUGH/WIND SHIFT IS PUSHING ACROSS WESTERN NEBRASKA. WINDS SOUTHERLY AHEAD OF THE TROUGH...WITH WESTERLY WINDS BEHIND. MOSTLY SUNNY SKIES ACROSS MUCH OF THE REGION HAS ALLOWED TEMPS TO WARM INTO THE MID 70S TO MID 80S...WARMEST ACROSS THE SW. FAR EASTERN CWA STILL IN THE 60S DUE TO THE LOW CLOUDS. A FEW RAIN SHOWERS...WRAPPING AROUND THE UPPER LOW ACROSS NW NEB...INTO N CENTRAL. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 335 PM CDT TUE SEP 23 2014 UPPER LEVEL LOW WILL CONTINUE TO PUSH EAST OVERNIGHT. INSTABILITY IS INCREASING THIS AFTERNOON ALONG/AHEAD OF THE TROUGH LINE. NEAR TERM MODELS ARE SHOWING A WEAKENING CAP WITH A BROKEN LINE OF STORMS TO FIRE OVER THE NEXT FEW HOURS. THE RUC IS MORE ROBUST THAN THE OTHER MODELS...ALTHOUGH BOTH THE HRRR OR THE NAM DO DEVELOP A LINE. SHEAR IS MARGINAL...30 KTS OR LESS...AND NARROW BAND OF LESS THAN A 1000 J/KG OF CAPE SO WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. CANNOT RULE OUT A STRONG STORM OR TWO...ESPECIALLY FROM HAIL AS FREEZING LEVELS IS CLOSE TO 13000 FT ASL. THE ACTIVITY WILL QUICKLY PUSH EAST WITH ANY STORMS PUSHING EAST OF THE CWA BY MORNING. MEANWHILE SOME DRY AIR TO FILL IN BEHIND THE TROUGH. MODELS SUGGESTING A DRY LAYER TO TRAP SOME LOW LEVEL MOISTURE ACROSS N CENTRAL TOWARDS MORNING WHICH COULD RESULT IN SOME FOG...AND CONTINUED TO MENTION PATCHY FOG AFTER SHOWERS END. TOMORROW DRY AIR CONTINUES TO SPREAD ACROSS THE CWA WITH CLEARING SKIES AND A NICE WARM UP ACROSS THE BOARD AS RIDGE BUILDS ACROSS THE CENTRAL ROCKIES. MOST AREAS SHOULD PUSH INTO THE 80S...WITH THE FAR WESTERN ZONES NEARING 90. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 335 PM CDT TUE SEP 23 2014 WEDNESDAY NIGHT THROUGH FRIDAY NIGHT... THIS PERIOD WILL BE HIGHLIGHTED BY AN AMPLIFIED UPPER TROUGH MOVING ONTO THE WEST COAST AND A POSITIVELY TILTED UPPER RIDGE EXTENDING ACROSS THE CENTRAL ROCKIES INTO THE CENTRAL AND NORTHERN PLAINS. SUNNY SKIES AND HIGHS THURSDAY AND FRIDAY IN THE MID TO UPPER 80S. THESE HIGHS TO BE AT LEAST 10 TO 15 DEGREES ABOVE NORMAL. SOUTHERLY WINDS 10 TO 15 MPH THURSDAY TO INCREASE TO 15 TO 25 MPH BY FRIDAY AFTERNOON. MILD EACH NIGHT WITH LOWS ALSO 10 TO 15 DEGREES ABOVE NORMAL RANGING FROM 55 TO 60. SATURDAY THROUGH TUESDAY... THE UPPER TROUGH/CLOSED LOW ALONG THE WEST COAST ON SATURDAY WILL LIFT NORTHEAST INTO WYOMING AND MONTANA BY MONDAY. THE 12Z ECMWF IS ABOUT 12-18 HRS FASTER WITH THE UPPER TROUGH THAN THE 12Z GFS. WITH THE 12Z GEM IN CLOSE AGREEMENT WITH THE ECMWF...PREFERENCE LIES WITH THE ECMWF. LATEST SUPERBLEND POPS FOR A SLIGHT CHANCE SUNDAY NIGHT WITH NEAR 30 POPS MONDAY INTO MONDAY NIGHT LOOK ON TRACK. BY TUESDAY...H5 HEIGHT DIFFERENCE ARE NEAR 120 METERS ACROSS IDAHO AND UTAH. THIS IS DUE TO THE GFS WITH ZONAL FLOW ACROSS THE REGION AND THE ECMWF FORECASTING AN UPPER TROUGH. TEMPERATURES WILL REMAIN ABOVE NORMAL IN THE LOWER 80S SATURDAY AND UPPER 70S SUNDAY...COOLING TO NEAR NORMAL IN THE MID 70S MONDAY AND TUESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 105 PM CDT TUE SEP 23 2014 MVFR CIGS WILL CONTINUE ACROSS PORTIONS OF N CENTRAL NEBRASKA...EAST OF KVTN. MEANWHILE AN UPPER LEVEL LOW WILL ROTATE ACROSS NORTHERN NEBRASKA. AS THE LOW MOVES ACROSS THE AREA ISOLD/SCT SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ARE EXPECTED. THIS HAS A CHANCE TO IMPACT KVTN...AND DID INCLUDE IN THE KVTN TAF. THE FORECAST DOES REMAIN VFR...ALTHOUGH A BRIEF REDUCTION IN VSBY CAN NOT BE RULED OUT IN STRONGER ISOLD STORMS. THERE IS ALSO A CHANCE THE SHOWERS MAY IMPACT KLBF...ALTHOUGH CONFIDENCE IS LOW AND NO MENTION IN TAF AT THIS TIME. OVERNIGHT INTO TOMORROW SKIES CLEAR WITH LOCALLY PATCHY FOG POSSIBLE ACROSS NORTH CENTRAL. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...ROBERG AVIATION...MASEK
Hazardous weather outlook, Sep 23, 3:41 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT TUE SEP 23 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-242045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 341 PM CDT TUE SEP 23 2014 /241 PM MDT TUE SEP 23 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED STRONG TO BRIEFLY SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE AREA OF CONCERN IS GENERALLY EAST OF HIGHWAY 83...OR EAST OF A VALENTINE TO NORTH PLATTE LINE. THE MAIN THREAT WILL BE HAIL AND WIND DAMAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Special weather statement, Sep 23, 4:53 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 453 PM CDT TUE SEP 23 2014 NEZ026-038-232245- BLAINE NE-CUSTER NE- 453 PM CDT TUE SEP 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUSTER AND BLAINE COUNTIES UNTIL 545 PM CDT... AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DUNNING...OR 19 MILES SOUTHWEST OF BREWSTER...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BREWSTER... DUNNING... ANSELMO... LINSCOTT... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 229 AND 258. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUTTLER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 6:05 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.